MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 20G X 1.00 IN; INTRAVASCULAR CATHETER
Catalog Number 383592
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva diffusics 20g x 1.00 in needle disengagement was difficult the following information was provided by the initial reporter: it was reported by the customer that the removal of the needle from the iv catheter the needle got stuck at the base of the catheter and could not be fully removed.Verbatim: 2682-pc - (b)(6) , rn went to insert an iv per primary rns instruction.Iv diffusics nexiva 20 g was utilized and inserted successfully.However, during the removal of the needle from the iv catheter the needle got stuck at the base of the catheter and could not be fully removed.The whole iv had to be removed from the patient as needled could not be fully retrieved.(b)(6) , rn pulled primary rn ((b)(6) ) to room to be a second witness.Once the iv was removed the patient had to undergo additional iv start attempts due to this mechanical failure.
 
Event or Problem Description
Response received.0n 24th jan 24.Thanks for following up.I¿m including liliana to this email chain who can help assist with your questions.Lili ¿ this is the team who is investigating the product concern regarding the iv catheter.Can you help answer the questions below? hello, 1.How was the patient outcome? are there any clinical signs, health consequences or impact? there was no health consequences, patient had to be poked several more times due to this product malfunction, but she was not affected otherwise.2.Any adverse event or serious injury reported to patient or health care professional? no.3.Are you able to provide the address of the facility for us to ship the return label? this is the hospital's address (b)(6).
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 383592 and lot number 3214181.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEXIVA DIFFUSICS 20G X 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18587908
Report Number9610847-2024-00011
Device Sequence Number8517444
Product Code FOZ
UDI-Device Identifier30382903835929
UDI-Public(01)30382903835929
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K123734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number383592
Device Lot Number3214181
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown